Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Wichita, KS

April 23, 2008Chase County, Marion County, Kansas

NWS Wichita, KS issued this flash flood warning at Apr 23, 2008, 5:13 PM CDT for Chase County, Marion County, Kansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2008, 5:13 PM CDT (22:13 UTC)
Expired
Apr 23, 2008, 7:46 PM CDT
In force
3 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Chase County, KS, Marion County, KS

The radar

The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 5:13 PM CDTFLOODHillsboro, KS190TH BETWEEN HILLSBORO AND MARION UNDERWAY IN PLACES.
Apr 23, 6:18 PM CDTHEAVY RAIN 5.36Hillsboro, KSFLOODING ACROSS THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 232215
FFWICT
KSC017-115-240415-
/O.NEW.KICT.FF.W.0003.080423T2213Z-080424T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS REISSUED A

* FLASH FLOOD WARNING FOR...
  CHASE COUNTY IN CENTRAL KANSAS.
  MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 1115 PM CDT.

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 4 AND 8 INCHES OF ADDITIONAL RAIN  
  HAVE FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF  
  UP TO ONE INCH POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CEDAR POINT...COTTONWOOD FALLS...DURHAM...ELMDALE...FLORENCE...
  GOESSEL...HILLSBORO...HYMER...LEHIGH...LINCOLNVILLE...LOST
  SPRINGS...MARION...RAMONA...SAFFORDVILLE...STRONG CITY...TAMPA...
  MARION LAKE...PILSEN...BAZAAR.

AT 507 PM CDT...FLOODING OF SEVERAL ROADS CONTINUED IN AND AROUND 
HILLSBORO IN MARION COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

LAT...LON 3819 9637 3819 9736 3860 9736 3860 9693
      3852 9693 3852 9635
TIME...MOT...LOC 2213Z 180DEG 0KT 3833 9707

$$

ES
1 follow-up statement
000 
WGUS73 KICT 240046
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT WED APR 23 2008

KSC017-115-240055-
/O.CAN.KICT.FF.W.0003.000000T0000Z-080424T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION KS-CHASE KS-
745 PM CDT WED APR 23 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHASE AND MARION
COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A COUNTY-WIDE FLOOD 
WARNING FOR MARION AND CHASE COUNTIES...WHICH IS IN EFFECT UNTIL
745 AM THURSDAY MORNING.

LAT...LON 3819 9637 3819 9736 3860 9736 3860 9693
      3852 9693 3852 9635
TIME...MOT...LOC 0045Z 180DEG 0KT 3833 9707

$$

DARMOFAL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:42 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 23, 3:42 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT WED APR 23 2008

.DISCUSSION...

FORECAST TODAY INCLUDE HEAVY RAINFALL THIS EVENING/TONIGHT AND THEN
SEVERE THREAT ON THU.

TONIGHT:
CURRENT CONVECTION CONTINUES TO MOVE ACROSS MOST OF THE FORECAST
AREA AT THIS TIME...AS LEAD SHORTWAVE IN THE MID LAYERS MOVES ACROSS
THE AREA.  THIS SHORTWAVE AND LOTS OF LIFT THROUGH THE LAYER HAS
LEAD TO NUMEROUS SHRA/TSRA WITH A FEW MARGINAL SEVERE STORMS. SHORT
TERM MODELS SUGGEST THAT CONVECTION WILL CONTINUE INTO THE EVENING
HOURS AS LEAD SHORTWAVE MOVES TO THE NORTHEAST OF THE AREA...BUT
ANOTHER IMPULSE IN THE TX PANHANDLE LIFTS NORTHEAST INTO CEN OK AND
EVENTUALLY ACROSS SOUTHEAST KS OVERNIGHT. WITH HEAVY RAINFALL
ALREADY ACROSS THE AREA AND FLASH FLOOD GUIDANCE AROUND 2
INCHES...BELIEVE THAT A FLOOD WATCH IS WARRANTED FOR THE WHOLE
FORECAST AREA FOR THE OVERNIGHT HOURS.  COULD SEE THE CONVECTION
POSSIBLY SHIFTING A LITTLE FURTHER SOUTH AS THE OVERNIGHT
PROGRESSES....SO HEAVIEST RAINFALL COULD BE EAST OF THE TURNPIKE FOR
THE EARLY MORNING HOURS THU.

THU:
A RATHER INTERESTING SEVERE SETUP LOOKS TO BE DEVELOPING FOR LATE
THU AFTERNOON INTO THU EVENING FOR AREAS WEST OF INTERSTATE 135.
AIRMASS INITIALLY LOOKS CAPPED FOR A GOOD PORTION OF THE AREA UNTIL
THE LATE AFTERNOON AS WARM ALOFT KEEPS CONVECTION IN CHECK...SO WILL
TRIM BACK POPS FOR THE MORNING HOURS ACROSS SOUTH CENTRAL KS. BUT
AFTERNOON HEATING WILL HELP DESTABILIZE THIS AREA AHEAD A DRY LINE
EXPECTED TO DEVELOP JUST TO THE WEST OF THE FORECAST AREA. DEEP
LAYER SHEAR OF 40-50 KTS AND FORECAST SBCAPES OF 3000-4000 J/KG
SUGGEST A SEVERE THREAT WITH ANY STORM THAT CAN GET GOING LATE IN
THE AFTERNOON INTO THE EVENING. DIRECTIONAL SHEAR AND FORECASTED
HODOGRAPHS ALSO SUGGEST THAT SOME SUPERCELLS COULD ALSO DEVELOP.
WILL ALSO HAVE TO KEEP AN EYE ON TORNADIC POTENTIAL AS WELL AS SOME
PARAMETERS COMING TOGETHER FOR A SMALL TORNADO THREAT.

FRI-SAT:
MAIN SHORTWAVE LOOKS TO LIFT NORTHEAST ACROSS THE AREA EARLY ON
FRI...WITH MAIN SURFACE TROUGH MAKING ITS WAY INTO SOUTHEASTERN KS
BEFORE THE AFTERNOON HOURS. WILL HAVE TO KEEP AN EYE ON FRONTAL
POSITION FOR FRI AFTERNOON...AS LOTS OF INSTABILITY WILL STILL BE
AROUND JUST AHEAD OF THE BOUNDARY FOR MORE THUNDERSTORM
DEVELOPMENT...BUT LOOKS LIKE SEVERE THREAT WILL MOVE EAST OF THE
AREA BY THE AFTERNOON.

THE REST OF THE AREA WILL SEE A RETURN TO SUNNY SKIES FOR FRI
AFTERNOON INTO SAT...AS SURFACE RIDGE BUILDS INTO THE AREA FROM THE
NORTH.

SAT NIGHT-SUN:
MODELS SEEM TO BE COMING TOGETHER ON HOW THE LAST PORTION OF SAT
INTO EARLY SUN WILL EVOLVE.  ECMWF IS COMING AROUND TO GFS SOLUTION
OF A PIECE OF ENERGY DROPPING SOUTHEAST OUT OF THE NORTHERN ROCKIES
INTO THE REGION FOR SAT NIGHT. THIS WILL PUSH A FRONTAL BOUNDARY
SOUTHEAST ACROSS THE REGION FOR SAT NIGHT.  FRONTOGENESIS ALONG THIS
BOUNDARY INCREASES AS IT MOVES SOUTHEAST ACROSS THE REGION. SO WILL
INCREASE POPS TO A SOLID CHANCE ACROSS SOUTHERN KS JUST AHEAD OF
THIS BOUNDARY.

PROGRESSIVE NATURE LOOKS TO MOVE THIS SYSTEM QUICKLY TO THE SOUTH
AND EAST OF THE AREA EARLY ON SUNDAY...SO PLAN ON ENDING POPS ACROSS
THE AREA DURING THE AFTERNOON HOURS.

REST OF THE EXTENDED:
THE SUN-TUE TIME FRAME LOOKS DRY ACROSS THE REGION AS NW UPPER FLOW
REMAINS IN CONTROL WITH UPPER RIDGE ACROSS THE ROCKIES. WITH THIS NW
FLOW...WILL SEE TEMPS A LITTLE BELOW NORMAL. WILL ALSO GO WITH LOW
POPS FOR WED AS FLOW STARTS TO FLATTEN OUT.

KETCHAM

.AVIATION...
18Z TAFS:
BIGGEST CONCERNS FOR THIS SET OF TAFS IS ONGOING AND FORECAST
THUNDERSTORM ACTIVITY. TIMING OF STORMS BRINGS ACTIVITY INTO HUT
AND ICT AROUND 19Z. THIS ACTIVITY SHOULD ALSO TEMPORARILY REDUCE
CIGS AND VISIBILITIES. MENTIONED VICINITY THUNDER FOR SLN AND RSL
AS CONFIDENCE IS NOT AS HIGH FOR THOSE SITES. ALSO TIMED ACTIVITY
TO AROUND 23Z FOR CNU. ATMOSPHERE IS EXPECTED TO RECHARGE LATE
THURSDAY MORNING SO ADDED SCATTERED CB DECK TO HUT/ICT.

CDB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  80  55  70 /  70  40  40  20
HUTCHINSON      60  78  52  69 /  70  40  40  20
NEWTON          60  79  55  68 /  70  40  40  20
ELDORADO        60  80  56  69 /  80  40  40  20
WINFIELD-KWLD   61  82  57  71 /  80  40  40  20
RUSSELL         60  79  47  66 /  70  50  50  10
GREAT BEND      60  82  49  68 /  70  40  40  10
SALINA          60  79  51  67 /  70  50  50  10
MCPHERSON       59  78  53  68 /  70  50  50  20
COFFEYVILLE     61  82  60  73 /  90  40  30  30
CHANUTE         60  81  60  71 /  80  40  30  30
IOLA            59  81  60  70 /  70  40  30  30
PARSONS-KPPF    60  81  60  71 /  80  40  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Apr 23, 5:05 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT WED APR 23 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
505 PM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE
AREA THIS EVENING AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE
MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE FROM EUREKA TO SEDAN.
THE MAIN THREATS WITH ANY STORM THIS EVENING WILL BE DIME SIZED HAIL
AND 50 MPH WINDS.

THE RENEWED CONVECTION OVERNIGHT COULD ALSO LEAD TO FLOODING OF LOW
LYING AREAS AND CREEKS AND STREAMS. THE PROLONGED DURATION OF THE
THUNDERSTORMS COULD ALSO LEAD TO RAPID RISES OF MAINSTREAM RIVERS.
SEE THE LATEST FLOOD WATCH FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. THE SEVERE WEATHER
THREAT WILL BE HIGHLY CONTINGENT ON WHETHER THUNDERSTORMS CAN
DEVELOP AS THE CAPPED ATMOSPHERE WEAKENS IN THE LATE AFTERNOON. ANY
THUNDERSTORM THAT CAN DEVELOP WILL RAPIDLY BECOME SEVERE WITH LARGE
HAIL UP TO GOLFBALL SIZE AND DAMAGING WINDS TO 60 MPH.  UPPER LEVEL
WIND PATTERNS ALSO SUGGEST THAT A FEW TORNADOES ARE ALSO POSSIBLE.
THE PRIMARY AREA OF CONCERN WILL INITIALLY BE WEST OF INTERSTATE
135...BUT THE THREAT WILL SPREAD ACROSS THE ENTIRE AREA DURING THE
EVENING HOURS.

ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS
ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE
ENTIRE AREA AGAIN ON SUNDAY. AT THIS TIME THESE STORMS ARE NOT
EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THURSDAY
AFTERNOON INTO THURSDAY EVENING ACROSS THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Local storm report, Apr 23, 4:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
445 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     FLOOD            ROSALIA                 37.82N 96.62W
04/23/2008                   BUTLER             KS   TRAINED SPOTTER

            2.5 INCHES OF RAIN HAS FALLEN. A LOT OF FIELD FLOODING.

&&

ELDER
Special weather statement, Apr 23, 4:47 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
447 PM CDT WED APR 23 2008

KSZ070-232215-
GREENWOOD-
447 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF EUREKA...OR NEAR EUREKA...
AND MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

ES
Special weather statement, Apr 23, 4:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
454 PM CDT WED APR 23 2008

KSZ096-232230-
NEOSHO-
454 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NEOSHO COUNTY...

AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR THAYER...OR 8 MILES SOUTH OF CHANUTE...AND
MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES
Local storm report, Apr 23, 4:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             THAYER                  37.49N 95.47W
04/23/2008  E0.75 INCH       NEOSHO             KS   TRAINED SPOTTER

            LARGE AMOUNT OF PENNY SIZED HAIL.

&&

JMB
Local storm report, Apr 23, 4:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             FREDONIA                37.53N 95.82W
04/23/2008  E0.50 INCH       WILSON             KS   LAW ENFORCEMENT

&&

ELDER
Special weather statement, Apr 23, 4:59 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
459 PM CDT WED APR 23 2008

KSZ095-232230-
WILSON-
459 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WILSON COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FREDONIA...OR 21 MILES SOUTHWEST OF
CHANUTE...AND MOVING NORTH AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:57 AM CDTSevere Thunderstorm WarningICTMarion26 min
Apr 23, 9:02 AM CDTSevere Thunderstorm WarningICTMarion58 min
Apr 23, 9:43 AM CDTSevere Thunderstorm WarningICTMarion62 min
Apr 23, 10:07 AM CDTAreal Flood WarningICTMarion5 hr
Apr 23, 10:26 AM CDTSevere Thunderstorm WarningICTMarion64 min
Apr 23, 10:45 AM CDTSevere Thunderstorm WarningICTChase60 min
Apr 23, 11:13 AM CDTFlash Flood WarningICTChase, Marion6 hr
Apr 23, 11:14 AM CDTSevere Thunderstorm WarningICTReno61 min
Apr 23, 11:41 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner44 min
Apr 23, 11:44 AM CDTSevere Thunderstorm WarningICTChase61 min
Apr 23, 12:15 PM CDTSevere Thunderstorm WarningICTKingman, Reno27 min
Apr 23, 12:24 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
Apr 23, 12:54 PM CDTAreal Flood WarningICTKingman, Reno4 hr
Apr 23, 1:28 PM CDTSevere Thunderstorm WarningICTButler, Chase40 min
Apr 23, 1:43 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick41 min
Apr 23, 1:45 PM CDTAreal Flood WarningICTChase6 hr
Apr 23, 1:52 PM CDTSevere Thunderstorm WarningICTMarion30 min
Apr 23, 2:06 PM CDTAreal Flood WarningICTButler5 hr
Apr 23, 3:07 PM CDTAreal Flood WarningICTGreenwood4 hr
Apr 23, 3:52 PM CDTFlood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more13 hr
Apr 23, 4:05 PM CDTHigh Wind WarningICTBarton, Ellsworth, Lincoln, Rice, Russell115 min
Apr 23, 4:27 PM CDTAreal Flood WarningICTWoodson6 hr
Apr 23, 5:20 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson55 min
Apr 23, 5:37 PM CDTAreal Flood WarningICTCowley2 hr
Apr 23, 5:40 PM CDTSevere Thunderstorm WarningICTLabette, Neosho45 min

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.